Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 87, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 29, 1994, 4:04 PM CDT for Stanton County, Kansas. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 4:04 PM CDT (21:04 UTC)
- Expired
- Jun 29, 1994, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stanton County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 292106 RRA SVRDDC KSC187-292145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 404 PM CDT WED JUN 29 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN STANTON COUNTY AT 401 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF ULYSSES...OR JUST SOUTHEAST OF JOHNSON CITY. THE STORM WAS MOVING TO THE SOUTHEAST AT 25 MPH AND WILL MOVE OVER OPEN FARMLAND IN SOUTHEAST STANTON COUNTY THROUGH 445 PM CDT. THIS STORM WILL LIKELY PRODUCE LARGE HAIL. PERSONS IN SOUTHEAST STANTON COUNTY SHOULD TAKE SAFE SHELTER AWAY FROM WINDOWS NOW!!! A TORNADO WATCH REMAINS IN EFFECT UNTIL 9PM CDT. BERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:53 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 29, 3:53 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT WED JUN 29 1994 THINGS EVOLVING A LITTLE FURTHER NORTHWEST THAN EARLIER THOUGHT...INITIAL SUPERCELL DEVELOPMENT OCCURRING NEAR DRY LINE ALONG COLORADO BORDER. AS SHORT WAVE TROUGH EVIDENT IN SATELLITE DATA TURNS THE CORNER TONIGHT... EXPECT MCS DEVELOPMENT OVER NORTHERN COUNTIES...SPREADING RAPIDLY SOUTHEAST ALONG THICKNESS GRADIENT. CURRENT SEVERE WORDING AND HEAVY RAINFALL POTENTIAL JUSTIFIED WITH 350+ K 850 MB THETAE RIDGE FEEDING STORMS. MODIFIED SOUNDING AND RICKS INDEX STILL SUGGEST GOOD POTENTIAL FOR LOCAL AMOUNTS OF 3-5"...AND FEEL BEST POTENTIAL IS IN SOUTHEASTERN COUNTIES JUST SOUTHEAST OF DDC. APPEARS TfHAT BOW ECHO DEVELOPMENT AND DAMAGING WINDS COULD BE MAIN THREAT OVERNIGHT. .DDC...NONE. CRAVEN
In the hours before
Special weather statement, Jun 29, 10:50 AM CDT, 5 hours 14 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-300000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1050 AM CDT WED JUN 29 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: A RAPID INCREASE IN MOISTURE TODAY WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE POTENTIAL IS HIGH FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY TORRENTIAL RAINFALL. THE HIGHEST RISK OF SEVERE THUNDERSTORMS EXISTS IN THE WAKEENEY...SCOTT CITY GARDEN CITY...DODGE CITY...AND COLDWATER AREAS. THE ENTIRE REGION SHOULD BE PREPARED FOR A POTENTIALLY VIOLENT EVENING...SPOTTERS WILL LIKELY BE NEEDED. CRAVEN
Special weather statement, Jun 29, 10:51 AM CDT, 5 hours 13 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-300000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1050 AM CDT WED JUN 29 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: A RAPID INCREASE IN MOISTURE TODAY WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE POTENTIAL IS HIGH FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY TORRENTIAL RAINFALL. THE HIGHEST RISK OF SEVERE THUNDERSTORMS EXISTS IN THE WAKEENEY...SCOTT CITY GARDEN CITY...DODGE CITY...AND COLDWATER AREAS. THE ENTIRE REGION SHOULD BE PREPARED FOR A POTENTIALLY VIOLENT EVENING...SPOTTERS WILL LIKELY BE 8NEEDED. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 25 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 59 min |
| Jun 29, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 29, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 51 min |
| Jun 29, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 65 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 65 min |
| Jun 29, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 56 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 42 min |
| Jun 29, 6:07 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
| Jun 29, 6:12 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 33 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 49 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.